MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15025-065-045; 15025-075-045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Postoperatively of a spinal surgery, a patient reported lifting something heavy and hearing a pop.Radiograph image revealed a broken screw.There are no plans of revision surgery.
 
Additional Manufacturer Narrative
The implant did not return for investigation as it remains in situ.Radiograph images were not provided; therefore, the complaint cannot be confirmed.The lot number was not provided; therefore, a review of device history records cannot be performed.Based on the information provided, the root cause cannot be determined.If additional information is supplied, a supplemental report will be filed accordingly.Warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.
 
Additional Manufacturer Narrative
A.2.05/10/1975.A3.Female.D6a.06/30/2022.H11.The implant remains in-situ.An intraoperative fluoroscopy image was provided which shows the implants fully intact.A postoperative lateral radiograph image was provided which reveals a screw shank fractured at s1.The patient is not experiencing any symptoms.The surgeon does not plan to do a revision surgery.It is unknown but the patient may have pseudoarthrosis which could have contributed to the broken screw shank.The patient's medical history is unknown.Labeling review: warnings/cautions/precautions: "based on the fatigue test results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level and other patient conditions, which may impact the performance of the system when using this device.Use of these systems is significantly affected by the surgeon's proper patient selection, preoperative planning, proper surgical technique, proper selection, and placement of implants.No spinal implant can withstand body loads for an indefinite period of time without the support of bone.In the event that successful fusion is not achieved, bending, breakage, loosening, or disassembly of the device will occur" possible adverse effects: "the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components, non-union and/or pseudarthrosis".

Brand Name
INVICTUS
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19480543
Report Number2027467-2024-00056
Device Sequence Number15181780
Product Code NKB
UDI-Device Identifier00190376117027
UDI-Public(01)00190376117928;(01)00190376117027
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15025-065-045; 15025-075-045
Device Catalogue Number15025-065-045; 15025-075-045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown